I've been using Abilify for over a year now. I think it helps. I have had much fewer depressive episodes since I've been taking it. The lows aren't as low as they used to be. However, it stresses me because it has increased my appetite and caused weight gain. But my doctor and I agree that the good outweighs (pardon the pun) the bad. She added a dose of concerta to increase my energy and decrease appetite that seems to be doing the trick. Good luck.
I was on abilify for a bit. I hated it. It stopped all my thoughts. It basically turned me into a zombie. I went off of it and switched to seroquel, which I prefered. Seroquel causes weight gain and drowsiness, though. I gained about 20 lbs on it. I would take the dose at night but it was so drowsy that I would be hung over in the morning so I started splitting the dose and taking it 3 times a day which meant that I was drowsy all the time but functioning. They recently developed an XR form of Seroquel. I've been on it for 8ish (?) months. In that time I've lost 25 lbs and I have normal energy. So, if you're asking because you don't like abilify, I highly recommend seroquel XR.
I'm on a lot of meds so my side effects aren't just from seroquel or just from abilify. Currently I'm on seroquel, lamictal, cymbalta, wellbutrin, and adderall. So, it's hard to tell which meds effect which.
My first experience with Abilify was an abnormal one (so please do not take this too seriously, as it seems I was an exception), since it threw me into a manic state; however, my Psychiatrist has come to the conclusion that I'm just wired completely different. After being weaned off the stuff for about a week, my Psychiatrist put me back on it, but a fourth of what I was taking.
With the "higher" and lower dosage, for me, I noticed a decrease in appetite, less agitation (which is what it was technically prescribed to me for), less paranoid thoughts (it is an anti-psychotic), and more stabilized thoughts and moods. I still have some ups and downs, but they are less severe. The only other medication I am currently taking is Adderall.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.